# SDR CA990310033

- Difficulty date: December 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2C
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Switch
- Part number: 1CH214
- Condition: Intermittent
- Location: Mlg
- Part time: 9,863 hours
- Stage of operation: AP
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

(CAN) DURING APPROACH, THE CREW WERE UNABLE TO GET A 'DOWN AND LOCKED GREEN LIGHT' ON THE NOSE GEAR. THEY CYCLED THE GEAR SEVERALTIMES AS WELL AS TRYING THE HAND PUMP.  INVESTIGATION REVEALED AN INTERMITTENT CIRCUIT IN THE 'DOWN AND LOCKED' CLOSED SIDE OF THE SWITCH, WHICH PREVENTED PROPER INDICATION.  INDICATIONS ARE THAT THE ORIGINAL SWITCH INSTALLED IN THE AIRCRAFT, AND HAD NEVER BEEN CHANGED.
